Ask a doctor

I Had Restylane Injected About a Month and a Half Ago- Feels Like It's Gone?

but now i feel like the restylane has dissapeared. i no longer feel it and i know it last between 6 month to a year but it seems to me that i have gone back to the way i looked before i had restylane injected is there any way to check for sure with out going to my doctor. i had injected under my eye and i squint alot idk if that affects results

Doctor Answers (8)

Restylane disappearing

+1

If the Restylane was injected deep, then you would not be able to palpate it in the same way that you can feel Radiesse under the skin.  You have not provided photos, specified the amount of Restylane injected or the locations in which it was placed.  Therefore, it is difficult to assess whether it, in fact, has "disappeared" or whether there has been an improvement.  If you have concerns, please return to your physician or seek consultation with another board certified plastic surgeon or dermatologist who is experienced in the use of facial fillers.


New York Plastic Surgeon
5.0 out of 5 stars 9 reviews

My Restylane Feels Like It's Gone??

+1

Hi Miguel.  There are several issues that may be affecting your outcome.  Swelling and the amount of product placed can both affect how it appears shortly after injection.  If you had swelling after injection, the results may look very different after the swelling goes down.  If the amount of product placed was not enough, it could just be that it's not noticeable and you may need more.

Finally, it's possible that you do actually have some benefit but just do not see it clearly.  This is the reason we take "before" pictures and always schedule a 2 week checkup with new patients.  This costs more for us to do (the checkup is free to the patient) but results in a much better relationship with out patients because we can address their concerns and review their photos very shortly after their initial injections.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Restylane - I Had Restylane Injected About a Month and a Half Ago- Feels Like It's Gone?

+1

Restylane usually lasts about 6-9 months - but your result may not last that long.

A lot depends on how much was injected, and in which parts of your face.  In general, it lasts about 6-9 months so if you feel that you did not achieve correction for long enough, you should speak to your physician.

You may need to have more injected (each time that you are treated), you may not remember exactly what you looked like, or, depending on where it's injected (areas of animation, such as the mouth and lips, tend to dissipate the Restylane faster than other areas do) it may not last as long. 

You should, of course, be comfortable with whatever treatment you're getting.  While there are no guarantees with this or any other treatment, a general idea of how long your result will be maintained is a reasonable thing for you to ask.

I hope that this helps, and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 148 reviews

You might also like...

Restylane Under The Eye

+1

Typically Restylane lasts at least 6 months or longer.  Your injector might have been conservative under the eyes so perhaps you need a bit more filler to get the desired result.  Comparing before and after photos is a great idea.  We take them routinely in my practice.  See if you have a photo of yourself prior to your treatment for comparison!

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

If you're getting only short term results with filler, you might need more product or different approach to treatment.

+1

If you're getting only short term results with filler, you might need more product or different approach to treatment. 1.5 months is a short term result regardless of the type of hyaluronic acid filler that is being used. There are a couple of possible explanations: 1. You really did metabolize the product that quickly which is uncommon. 2. The product could have been placed too deeply where it seems to "disappear." More superficial injections will result in better "fill" while requiring less product. 3. You might not have received adequate volume. It is not unusual to inject multiple syringes per session depending upon the amount of volume loss.

Thank you for your question.

Stephen Weber MD, FACS

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 36 reviews

As the Restylane settles you should not be able to tell that it is there.

+1

Miguel 

We take before and after photographs for a reason.  This is the reason.  Your treating physician should be able to compare your before and after photos and show you what is different.  Believe it or not, it can be very hard to actually remember.  If you doctor did not take before and after photos, you should probably consider getting service somewhere they take treatment more seriously.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

I Had Restylane Injected About a Month and a Half Ago- Feels Like It's Gone?

+1

Restylane and Juvederm typically last about 6 months, depending on how deep into the tissues it's injected.  If a small amount of Restylane was injected deeply, it may seems like it's all gone.  You may want to have additional material placed or try a thicker filler like Perlane or Radiesse if it's appropriate for the area of augmentation.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Restylane can give a natural rejuvenation for the skin

+1

There can be a little swelling after restylane treatments. The fact that you can't "feel" the product does not mean it's not there, It settles and is not typically palpable in the skin. You may need more treatments for optimal results and the good news is that when you do reach optimal results you will need less product over time to maintain them. Frequent squinting and rubbing the area can have a negative effect on the longevitiy. You might consider botox to help minimize that movement and make sure to use a good eye cream with sunscreen as well.

Doris Day, MD
New York Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.